Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 100, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Oct 7, 2016, 1:53 AM CDT for Montgomery County, Wilson County, Kansas. It took effect at Oct 7, 2016, 4:13 PM CDT. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2016, 1:53 AM CDT (06:53 UTC)
- In effect from
- Oct 7, 2016, 4:13 PM CDT
- Expired
- Oct 9, 2016, 7:45 PM CDT
- In force
- 52 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Montgomery County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 124 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River at Independence (IDPK1).
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 47.6 ft
- Major stage
- 53 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07170500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
864
WGUS43 KICT 070653
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
153 AM CDT FRI OCT 7 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-072053-
/O.NEW.KICT.FL.W.0100.161007T2113Z-161010T0045Z/
/IDPK1.1.ER.161007T2113Z.161008T1800Z.161009T1245Z.NO/
153 AM CDT FRI OCT 7 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Verdigris River At Independence.
* From this afternoon until Sunday evening.
* At 1:01 AM Friday the stage was 26.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 38.4 feet by early Saturday afternoon. The
river will fall below flood stage by Sunday morning.
* Impact...At 36.0 feet...Some flooding of low lying areas and bottom
land can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 26.5 Fri 01 AM 38.2 30.7 14.5
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$6 follow-up statements
432
WGUS83 KICT 071335
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
835 AM CDT FRI OCT 7 2016
...The flood warning continues for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-080335-
/O.EXT.KICT.FL.W.0099.000000T0000Z-161008T1938Z/
/ATOK1.1.ER.161007T2040Z.161008T0000Z.161008T0738Z.NO/
835 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Altoona.
* Until Saturday afternoon.
* At 8:01 AM Friday the stage was 16.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 19.5 feet by this evening. The river will
fall below flood stage by early Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Altoona 19.0 16.1 Fri 08 AM 18.2 12.8 12.0
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-080335-
/O.EXT.KICT.FL.W.0100.161008T0138Z-161009T1540Z/
/IDPK1.1.ER.161008T0138Z.161008T1200Z.161009T0340Z.NO/
835 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Independence.
* From this evening until Sunday morning.
* At 8:00 AM Friday the stage was 26.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 33.8 feet by Saturday morning. The river will fall
below flood stage by late Saturday evening.
* Impact...At 36.0 feet...Some flooding of low lying areas and bottom
land can be expected.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 26.5 Fri 08 AM 33.8 25.7 21.7
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$
KSC125-080334-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161009T0300Z/
/CFVK1.1.ER.161007T1146Z.161007T1800Z.161008T0900Z.NO/
835 AM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until Saturday evening.
* At 6:00 AM Friday the stage was 17.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast..Rise above flood stage this morning and continue to
to rise to near 19.3 feet this afternoon. The river will fall below flood
stage Saturday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will
overflow. The road floods along the intersection of South Buckeye
Street and Eldridge Street near the state line.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 17.0 Fri 02 AM 17.8 14.7 8.9
&&
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555
$$
JAS834
WGUS83 KICT 071906
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT FRI OCT 7 2016
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Altoona affecting Wilson County.
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
Verdigris River At Coffeyville affecting Montgomery County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-071936-
/O.CAN.KICT.FL.W.0099.000000T0000Z-161008T1938Z/
/ATOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
206 PM CDT FRI OCT 7 2016
The Flood Warning is cancelled for
The Verdigris River At Altoona.
* At 1:45 PM Friday the stage was 17.3 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will crest below flood stage at 18.3 feet
early Saturday morning.
* Impact...At 19.0 feet...Flooding of agricultural fields and gravel
road near the river bridge off of Highway 47 occurs.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Altoona 19.0 17.3 Fri 02 PM 18.2 10.5 12.0
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-080905-
/O.EXT.KICT.FL.W.0100.161008T1017Z-161009T2324Z/
/IDPK1.1.ER.161008T1017Z.161009T0000Z.161009T1124Z.NO/
206 PM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Independence.
* From late tonight until Sunday evening.
* At 1:00 PM Friday the stage was 25.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 31.3 feet by Saturday evening. The river
will fall below flood stage by Sunday morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 25.8 Fri 01 PM 30.2 29.9 21.7
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$
KSC125-080905-
/O.EXT.KICT.FL.W.0094.000000T0000Z-161008T2000Z/
/CFVK1.1.ER.161007T2100Z.161008T0000Z.161008T0200Z.NO/
206 PM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Coffeyville.
* Until Saturday afternoon.
* At 1:00 PM Friday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 18.1 feet by this evening. The river will
fall below flood stage by tonight.
* Impact...At 18.0 feet...Flooding of low-lying areas is expected,
especially along the left bank near the Water Plant. Further
upstream and downstream from the gage site the river spreads out
into the flood plain.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 17.9 Fri 01 PM 17.3 14.4 10.1
&&
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555
$$
JAS252
WGUS83 KICT 080135
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CDT FRI OCT 7 2016
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Coffeyville affecting Montgomery County.
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades, especially
at night! Only two feet of water will carry most vehicles away.
Turn around don't drown.
&&
KSC125-205-081535-
/O.EXT.KICT.FL.W.0100.161008T1348Z-161010T0520Z/
/IDPK1.1.ER.161008T1348Z.161009T0000Z.161009T1720Z.NO/
835 PM CDT FRI OCT 7 2016
The Flood Warning continues for
The Verdigris River At Independence.
* From Saturday morning until late Sunday night.
* At 8:00 PM Friday the stage was 25.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 31.3 feet by Saturday evening. The river will fall
below flood stage by early Sunday afternoon.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Independence 30.0 25.8 Fri 8 PM 29.7 30.8 23.3
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$
KSC125-080205-
/O.CAN.KICT.FL.W.0094.000000T0000Z-161008T2000Z/
/CFVK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
835 PM CDT FRI OCT 7 2016
The Flood Warning is cancelled for
The Verdigris River At Coffeyville.
* At 7:10 PM Friday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.9 feet. The
river will fall to 14.5 feet by Sunday morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Coffeyville 18.0 16.9 Fri 7 PM 15.4 14.5 11.3
&&
LAT...LON 3714 9576 3700 9573 3700 9552 3713 9555
$$
ES563
WGUS83 KICT 080731
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
231 AM CDT SAT OCT 8 2016
...The flood warning continues for the following river in Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC125-205-082131-
/O.EXT.KICT.FL.W.0100.161008T1212Z-161010T0516Z/
/IDPK1.1.ER.161008T1212Z.161009T0000Z.161009T1716Z.NO/
231 AM CDT SAT OCT 8 2016
The Flood Warning continues for
The Verdigris River At Independence.
* From this morning until late Sunday night.
* At 2:00 AM Saturday the stage was 26.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 33.8 feet by this evening. The river will fall below
flood stage by early Sunday afternoon.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Independence 30.0 26.4 Sat 2 AM 32.2 26.1 24.4
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$
Lawson552
WGUS83 KICT 081256
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
756 AM CDT SAT OCT 8 2016
...The flood warning continues for the following river in Kansas...
Verdigris River at Altoona affecting Wilson County.
Verdigris River at Independence affecting Montgomery and Wilson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-090256-
/O.EXT.KICT.FL.W.0101.000000T0000Z-161009T0507Z/
/ATOK1.1.ER.161008T0241Z.161008T1216Z.161008T1707Z.NO/
756 AM CDT SAT OCT 8 2016
The Flood Warning continues for
The Verdigris River at Altoona.
* Until late tonight.
* At 7:45 AM Saturday the stage was 20.5 feet and cresting.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will begin its fall soon and continue to fall to
below flood stage by this afternoon.
* Impact...At 21.0 feet...Flood waters begin to threaten outlining
facilities of the city's water plant.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Altoona 19.0 20.5 Sat 8 AM 6.6 12.1 12.3
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-090256-
/O.EXT.KICT.FL.W.0100.000000T0000Z-161009T1200Z/
/IDPK1.1.ER.161009T0000Z.161009T0000Z.161009T0000Z.NO/
756 AM CDT SAT OCT 8 2016
The Flood Warning continues for
The Verdigris River at Independence.
* Until Sunday morning.
* At 7:31 AM Saturday the stage was 27.0 feet and rising.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to near flood stage this
evening.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Independence 30.0 27.0 Sat 8 AM 24.8 20.7 22.9
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$819
WGUS83 KICT 081858
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 PM CDT SAT OCT 8 2016
...The flood warning is cancelled for the following river in
Kansas...
Verdigris River At Independence affecting Montgomery and Wilson
Counties.
...The flood warning continues for the following river in Kansas...
Verdigris River At Altoona affecting Wilson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC205-090857-
/O.EXT.KICT.FL.W.0101.000000T0000Z-161009T1010Z/
/ATOK1.1.ER.161008T0241Z.161008T1216Z.161008T2210Z.NO/
157 PM CDT SAT OCT 8 2016
The Flood Warning continues for
The Verdigris River At Altoona.
* Until late tonight.
* At 1:45 PM Saturday the stage was 20.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 21.0 feet...Flood waters begin to threaten outlining
facilities of the city's water plant.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Altoona 19.0 20.1 Sat 2 PM 10.9 12.5 12.3
&&
LAT...LON 3766 9594 3750 9571 3739 9573 3739 9558
3755 9557 3773 9584
$$
KSC125-205-081927-
/O.CAN.KICT.FL.W.0100.000000T0000Z-161009T1200Z/
/IDPK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
157 PM CDT SAT OCT 8 2016
The Flood Warning is cancelled for
The Verdigris River At Independence.
* At 1:31 PM Saturday the stage was 27.6 feet.
* Flood stage is 30.0 feet.
* Forecast...The river will crest below flood stage at 28.2 feet this
evening.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Independence 30.0 27.6 Sat 2 PM 25.0 21.8 23.0
&&
LAT...LON 3739 9573 3714 9576 3713 9555 3738 9558
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 7, 12:26 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 7, 12:26 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1226 AM CDT FRI OCT 7 2016 .SHORT TERM...(This evening through Sunday night) Issued at 257 PM CDT Thu Oct 6 2016 Forecast highlights: Severe storms and heavy rain this afternoon- evening, much cooler Friday, quiet weather through Sunday, and periodic slight chances for showers/storms Sunday night through next week. Strong upper shortwave and associated strong cold front interacting with a very moist and strongly unstable airmass will support scattered to eventually widespread thunderstorms developing this afternoon-evening. The greatest threat area will be generally along/east of a line extending from Lincoln--Lyons-- Kingman--Harper, and generally along/west of the Flint Hills. Storms are expected to develop by 3-4pm on that western fringe, reaching Wichita metro around 5-6pm, and southeast Kansas by 7-9pm. Initial activity over central/south-central Kansas along/west of the Flint Hills will have the greatest severe potential, with strong instability and deep layer shear supporting a few supercells capable of very large hail, damaging winds and possibly a tornado or two. However, given strong cold frontal forcing, threat should transition to a squall line or line segments within the first 2-3 hours of initiation, with the primary threats then becoming straight-line winds and marginally severe hail, although given strong shear will likely still see embedded rotating updrafts and isolated occurrences of larger hail, along with the outside chance of an isolated tornado. Severe threat should wane even more by 9pm generally east/southeast of the Flint Hills given diurnal cooling and decreasing instability. However, given heavy rainfall that already fell over southeast Kansas this morning into the afternoon, additional heavy rainfall could aggravate ongoing flooding concerns over southeast Kansas. Will continue the flood watch over far southeast Kansas overnight. Otherwise, quiet and cooler weather expected this weekend, as high pressure settles south across Mid-America. Highs on Friday will only be in the 60s, with lows Friday night reach around 40 degrees. Consequently, cannot rule out out patchy frost for low- lying and sheltered area, but thinking coverage will be too sparse to include in forecast. .LONG TERM...(Monday through Thursday) Issued at 257 PM CDT Thu Oct 6 2016 A handful of ripples within the zonal flow aloft should support a periodic chances for showers/storms Sunday night/Monday, and again Tuesday night/Wednesday. Likely not looking at widespread activity, and lack of instability will likely preclude severe storms. Temperatures will be seasonal in the 70s, with overnight lows in the 40s and 50s this weekend into next week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1213 AM CDT Fri Oct 7 2016 Main aviation concern will be departing cold front over southeast KS and associated lower cigs and storms. Cold front and associated storms are currently departing southeast KS with the storms expected to be done there shortly. Will carry a couple hours of mvfr cigs behind the front at KCNU but confidence is high it will not persist beyond this. Much cooler and drier air will continue spilling into the area behind the front allowing VFR conditions to continue all day. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 45 65 42 71 / 70 0 0 0 Hutchinson 42 64 40 71 / 10 0 0 0 Newton 43 63 41 70 / 70 0 0 0 ElDorado 44 64 41 71 / 90 0 0 0 Winfield-KWLD 47 65 41 71 / 80 10 0 0 Russell 37 65 39 73 / 10 0 0 0 Great Bend 37 66 39 73 / 10 0 0 0 Salina 41 65 39 72 / 10 0 0 0 McPherson 42 64 39 71 / 10 0 0 0 Coffeyville 50 66 41 73 / 80 20 0 0 Chanute 49 64 41 71 / 90 10 0 0 Iola 48 64 41 70 / 90 10 0 0 Parsons-KPPF 49 66 41 72 / 80 20 0 0 && .ICT Watches/Warnings/Advisories... Flood Watch until 5 AM CDT early this morning for KSZ071-072- 094>096-098>100. && SHORT TERM...ADK LONG TERM...ADK AVIATION...RBL
Hazardous weather outlook, Oct 6, 11:33 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1133 PM CDT THU OCT 6 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080445- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1133 PM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINFALL... WILL AFFECT FAR SOUTHEAST KANSAS. THE FLOOD AND FLASH FLOOD THREAT WILL REMAIN ELEVATED. PLEASE REFER TO THE FLOOD WATCH AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SHOWERS AND THUNDERSTORMS COULD AFFECT FAR SOUTHEAST KANSAS INTO FRIDAY MORNING. FLOODING IS EXPECTED ALONG THE VERDIGRIS AND NEOSHO RIVERS IN SOUTHEAST KANSAS FRIDAY AND SATURDAY. PLEASE REFER TO THE RIVER FLOOD WARNINGS FOR DETAILS. CHANCES FOR SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY...AND AGAIN TUESDAY NIGHT AND WEDNESDAY. WIDESPREAD ACTIVITY AND STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Oct 6, 8:21 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM FLASH FLOOD CLIMAX 37.72N 96.22W
10/06/2016 GREENWOOD KS EMERGENCY MNGR
WIDESPREAD FLOODING IS OCCURRING ACROSS GENERALLY THE
SOUTHERN HALF OF GREENWOOD COUNTY. NUMEROUS RURAL ROADS
ARE IMPASSABLE...ALONG WITH A HANDFUL OF COUNTY ROADS.
ADDITIONALLY...WATER IS COVERING HIGHWAY 99 AND 400 IN
SPOTS.
&&
ADKSpecial weather statement, Oct 6, 8:42 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT THU OCT 6 2016
KSZ070>072-093>096-098-099-070215-
WOODSON KS-CHAUTAUQUA KS-ELK KS-WILSON KS-ALLEN KS-GREENWOOD KS-
NEOSHO KS-COWLEY KS-MONTGOMERY KS-
842 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
ELK COUNTY IN SOUTHEASTERN KANSAS...
WILSON COUNTY IN SOUTHEASTERN KANSAS...
ALLEN COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
NORTHWESTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 915 PM CDT
* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF LONE ELM...TO FREDONIA...TO 6
MILES SOUTH OF CEDAR VALE...AND MOVING EAST AT 40 TO 50 MPH.
PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS...ALONG WITH HEAVY RAIN AND LOCALIZED FLOODING.
* LOCATIONS IMPACTED INCLUDE...
CHANUTE...IOLA...NEODESHA...FREDONIA...HUMBOLDT...YATES CENTER...
SEDAN...HOWARD...CEDAR VALE...LA HARPE...GAS...MORAN...THAYER...
ALTOONA...MOLINE...LONGTON...ELK CITY...DEXTER...
BUFFALO AND GRENOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
AND SOUTHEASTERN KANSAS.
LAT...LON 3804 9553 3804 9508 3780 9509 3700 9610
3700 9698
TIME...MOT...LOC 0137Z 254DEG 45KT 3800 9526 3752 9584 3702 9647
KLEINSASSERLocal storm report, Oct 6, 8:59 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FLASH FLOOD 10 E EUREKA 37.82N 96.11W
10/06/2016 GREENWOOD KS BROADCAST MEDIA
SUCCESSFUL WATER RESCUE PERFORMED NEAR NEAL IN EASTERN
GREENWOOD COUNTY. EXACT LOCATION UNKNOWN. RELAYED BY
KVOE.
&&
ADKLocal storm report, Oct 6, 9:01 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM FLASH FLOOD IOLA 37.93N 95.40W
10/06/2016 ALLEN KS EMERGENCY MNGR
WIDESPREAD FLOODING IS OCCURRING IN IOLA. HIGH WATER IS
APPROACHING SOME HOMES IN TOWN...FIRE DEPARTMENT IS
ASSISTING THOSE RESIDENTS FROM THEIR HOMES. ALSO MULTIPLE
CARS ARE STRANDED DUE TO HIGH WATER IN TOWN.
&&
ADKLocal storm report, Oct 6, 9:21 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TORNADO 5 SE SALINA 38.76N 97.55W
10/06/2016 SALINE KS EMERGENCY MNGR
OCCURRED 1 MILE WEST OF THE TOWN OF KIPP. 1 HOME DAMAGED,
SHEDS AND POWERLINES DAMAGED. 1 HOME DESTROYED. NWS
DAMAGE SURVEY WILL OCCUR ON FRI, OCT. 7TH.
&&
BDKLocal storm report, Oct 6, 9:27 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TORNADO 2 SE BARTLETT 37.03N 95.19W
10/06/2016 LABETTE KS EMERGENCY MNGR
TRAINED SPOTTER REPORTS TORNADO ON THE GROUND.
1212 PM TORNADO 2 ESE BARTLETT 37.05N 95.18W
10/06/2016 LABETTE KS EMERGENCY MNGR
NUMEROUS TREE LIMBS DOWN FROM A BRIEF TORNADO TOUCHDOWN.
CORRECTED FOR TIME.
1230 PM FLASH FLOOD 3 NW OSWEGO 37.19N 95.14W
10/06/2016 LABETTE KS EMERGENCY MNGR
WATER FLOWING ACROSS US-59 AT THE RAILROAD OVERPASS.
0226 PM HAIL 5 W ATLANTA 37.44N 96.86W
10/06/2016 E1.00 INCH COWLEY KS TRAINED SPOTTER
0226 PM TORNADO 2 E STROTHER FIELD AIRP 37.16N 96.99W
10/06/2016 COWLEY KS TRAINED SPOTTER
BRIEF TOUCHDOWN JUST EAST OF THE STROTHER FIELD AIRPORT.
0233 PM FUNNEL CLOUD 2 ESE WINFIELD 37.26N 96.93W
10/06/2016 COWLEY KS EMERGENCY MNGR
0308 PM TORNADO 2 WSW CAMBRIDGE 37.31N 96.70W
10/06/2016 COWLEY KS TRAINED SPOTTER
0313 PM TORNADO 2 W CAMBRIDGE 37.32N 96.70W
10/06/2016 COWLEY KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS THAT THERE ARE TREES DOWN AND
OUTBUILDINGS DESTROYED BETWEEN BURDEN AND CAMBRIDGE. TIME
IS BASED ON RADAR.
0315 PM HEAVY RAIN WINFIELD 37.27N 96.97W
10/06/2016 E2.50 INCH COWLEY KS PUBLIC
A REPORT VIA FACEBOOK OF 2.5 INCHES OF RAIN FELL IN 20 TO
30 MINUTES.
0315 PM TORNADO 2 W CAMBRIDGE 37.32N 96.70W
10/06/2016 COWLEY KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS THAT TORNADO WAS PRODUCING
DEBRIS.
0417 PM TORNADO 4 N GYPSUM 38.76N 97.43W
10/06/2016 SALINE KS TRAINED SPOTTER
0417 PM TORNADO 5 SE SALINA 38.76N 97.55W
10/06/2016 SALINE KS EMERGENCY MNGR
OCCURRED 1 MILE WEST OF THE TOWN OF KIPP. 1 HOME DAMAGED,
SHEDS AND POWERLINES DAMAGED. 1 HOME DESTROYED. NWS
DAMAGE SURVEY WILL OCCUR ON FRI, OCT. 7TH.
0422 PM HAIL 8 NW EUREKA 37.90N 96.39W
10/06/2016 E1.00 INCH GREENWOOD KS TRAINED SPOTTER
0439 PM HAIL LATHAM 37.54N 96.64W
10/06/2016 E0.75 INCH BUTLER KS FIRE DEPT/RESCUE
0500 PM FLOOD 4 NE EUREKA 37.86N 96.24W
10/06/2016 GREENWOOD KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTING WATER OVER KANSAS HIGHWAY 99
IN MULTIPLE AREAS NORTH OF HIGHWAY 400.
0503 PM FLOOD 6 NE EUREKA 37.88N 96.21W
10/06/2016 GREENWOOD KS FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTING WATER OVER HIGHWAY 400 NEAR V
ROAD. THERE IS WATER STANDING IN PASSING LANE.
0519 PM HAIL 2 E SEVERY 37.62N 96.19W
10/06/2016 E1.00 INCH GREENWOOD KS TRAINED SPOTTER
0521 PM HAIL 1 NNE YATES CENTER 37.89N 95.74W
10/06/2016 E0.75 INCH WOODSON KS STORM CHASER
STORM CHASER REPORTS PEA TO PENNY SIZED HAIL.
0540 PM HAIL 4 W HUMBOLDT 37.81N 95.51W
10/06/2016 M1.50 INCH ALLEN KS TRAINED SPOTTER
0541 PM FLOOD 5 S HAMILTON 37.91N 96.16W
10/06/2016 GREENWOOD KS EMERGENCY MNGR
KANSAS HIGHWAY 99 IS CLOSED NORTH OF US HIGHWAY 400 DUE
TO FLOODED ROADS.
0548 PM TORNADO 2 W HUMBOLDT 37.81N 95.47W
10/06/2016 ALLEN KS TRAINED SPOTTER
8 TREES KNOCKED DOWN. POWER LINES DOWN, AND POSSIBLE
MINOR STRUCTURAL DAMAGE TO A HOME.
0549 PM TORNADO 1 N HUMBOLDT 37.83N 95.44W
10/06/2016 ALLEN KS LAW ENFORCEMENT
BRIEF TOUCHDOWN WITH TREE DAMAGE.
0551 PM TSTM WND GST IOLA 37.93N 95.40W
10/06/2016 E70.00 MPH ALLEN KS LAW ENFORCEMENT
0624 PM HAIL 2 W WHITEWATER 37.96N 97.18W
10/06/2016 M0.88 INCH HARVEY KS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS DIME TO NICKEL SIZED HAIL.
0630 PM HAIL 3 E MORAN 37.92N 95.12W
10/06/2016 E1.00 INCH ALLEN KS STORM CHASER
STORM CHASER REPORTS DIME TO QUARTER SIZED HAIL NEAR THE
ALLEN AND BOURBON COUNTY LINES.
0702 PM FLASH FLOOD IOLA 37.93N 95.40W
10/06/2016 ALLEN KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS FLOODING IN ROADWAYS WITH
STRANDED VEHICLES.
0704 PM FLASH FLOOD LATHAM 37.54N 96.64W
10/06/2016 BUTLER KS FIRE DEPT/RESCUE
LATHAM FIRE DEPARTMENT HAS A FOOT OF WATER RUNNING OVER
THE ROAD JUST SOUTH OF THE CITY.
0812 PM HAIL ARKANSAS CITY 37.07N 97.04W
10/06/2016 E0.75 INCH COWLEY KS EMERGENCY MNGR
0818 PM FLASH FLOOD CLIMAX 37.72N 96.22W
10/06/2016 GREENWOOD KS EMERGENCY MNGR
WIDESPREAD FLOODING IS OCCURRING ACROSS GENERALLY THE
SOUTHERN HALF OF GREENWOOD COUNTY. NUMEROUS RURAL ROADS
ARE IMPASSABLE...ALONG WITH A HANDFUL OF COUNTY ROADS.
ADDITIONALLY...WATER IS COVERING HIGHWAY 99 AND 400 IN
SPOTS.
0837 PM FLASH FLOOD 10 E EUREKA 37.82N 96.11W
10/06/2016 GREENWOOD KS BROADCAST MEDIA
SUCCESSFUL WATER RESCUE PERFORMED NEAR NEAL IN EASTERN
GREENWOOD COUNTY. EXACT LOCATION UNKNOWN. RELAYED BY
KVOE.
0846 PM FLASH FLOOD IOLA 37.93N 95.40W
10/06/2016 ALLEN KS EMERGENCY MNGR
WIDESPREAD FLOODING IS OCCURRING IN IOLA. HIGH WATER IS
APPROACHING SOME HOMES IN TOWN...FIRE DEPARTMENT IS
ASSISTING THOSE RESIDENTS FROM THEIR HOMES. ALSO MULTIPLE
CARS ARE STRANDED DUE TO HIGH WATER IN TOWN.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:18 PM CDT | Special Weather Statement | ICT | Sumner | 27 min |
| Oct 6, 7:23 PM CDT | Special Weather Statement | ICT | Butler, Greenwood, Woodson | 37 min |
| Oct 6, 7:30 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 10 min |
| Oct 6, 7:57 PM CDT | Special Weather Statement | ICT | Allen, Cowley, Elk, Greenwood, Woodson | 33 min |
| Oct 6, 8:24 PM CDT | River Flood Warning | ICT | Wilson | 52 hr |
| Oct 6, 8:25 PM CDT | River Flood Warning | ICT | Wilson | 43 hr |
| Oct 6, 8:42 PM CDT | Special Weather Statement | ICT | Allen, Chautauqua, Elk, Wilson | 33 min |
| Oct 6, 9:21 PM CDT | Flash Flood Warning | ICT | Chautauqua, Elk, Labette, Montgomery, Neosho, Wilson | 5 hr |
| Oct 7, 11:08 AM CDT | Areal Flood Warning | ICT | Allen, Cowley, Greenwood, Neosho, Wilson, Woodson | 24 hr |
| Oct 7, 12:24 PM CDT | Areal Flood Warning | ICT | Cowley, Labette | 24 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.